A 39-year-old member asked:
Disclaimer

do the side effects of coumadin (warfarin) build up over time? are there long term side effects?

2 doctor answers
Dr. Riga Pemba
28 years experience Internal Medicine
Should not: Coumarin is take for certain medical problems and it works by thinning the blood to prevent blood clots. It works by inhibiting certain blood clotting factors. As soon as one stops taking the coumarin the blood regains it's usual clotting abilities. It usually takes about 48 to 72 hours to replenish these factors leaving no long term side effects.
Answered on Jun 6, 2013
6
6 thanks
Dr. Ted King
A Verified Doctor answered
A US doctor answered Learn more
Not really: The major side effect of Coumadin (warfarin) is bleeding from too much or getting another blood clot from too little. As long as your INR is between 2-3 and stays that way, you risk of bleeding or further clotting should not change--no matter how long you take it. Once you are off of Coumadin (warfarin) for 5 days or less, its effects should be gone, as dr. Penba said.
Answered on Jan 24, 2019
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 24-year-old female asked:
Dr. Klaus d Lessnau
35 years experience Pulmonary Critical Care
OMG: This is difficult. You need a really good doc, especially for your age. This is something that needs a very close eye on, a doc's eye. Do not hesitate ... Read More
A 49-year-old member asked:
Dr. Bradley Thomas
18 years experience Vascular Surgery
Bleeding. : This medication can cause serious bleeding if it affects your blood clotting proteins too much (shown by unusually high inr lab results). Even if your ... Read More
2
2 thanks
A 40-year-old member asked:
Dr. Ted King
A Verified Doctor answered
A US doctor answered Learn more
Bruising, bleeding: The most common side effects of Coumadin (warfarin) are bruising and bleeding. Coumadin (warfarin) affects other medicines and can make them work mor ... Read More
1
1 thank
A 43-year-old member asked:
Dr. Rick Koch
Dr. Rick Koch answered
21 years experience Cardiology
Bleeding: Coumadin (warfarin) is a potent blood thinner si most common & dangerous side effect is bleeding which is why INR levels must be closely monitored. I ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month